I received 40 units of Botox in my frown lines in mid-February, but I can still frown a bit. Do you think that the Botox was not reconstituted properly?
Frown Lines Still Visible After Botox
Doctor Answers (6)
Botox works great for frown lines...but it often doesn't completely eliminate
all movement...there are plenty of muscles that control facial movement...only a few are injected with botox...but you should look much more relaxed after a week or so and remain so until the botox begins to wear off in several months...it's always good to have some movement...you really don't want to look frozen...that look is passe...you want some expression to look more natural...the reconstitution isn't an issue...it's how many units and where they were placed...assuming the dose was 40 units divided between your glabella (between the eyes) and forehead....that's a perfect dose for the average female and smaller male...
Botox and frowning
You may not be able to totally stop all frowning with Botox, just minimize the movement. You may require filler to plump up the area and then maintain the effect with Botox every 4 months or so.
Botox requirement are different for different people
Botox requirements are different for different people. 40 units is usually a good amount for the glabella to prevent frown lines. It is important to remember that Botox works by paralyzing the underlying muscles to help prevent wrinkles of the overlying skin. Botox does not work on static wrinkles - that is, wrinkles that are present at rest. For these wrinkles, you may need dermal fillers to help "push out" the wrinkles. Over time, with continued use of Botox, the dermal atrophy causing static wrinkles will resolve to some extent and you will start to see some resolution of the static wrinkles as well. Good luck.
You might also like...
Recheck with your Botox specialist
40 units for the "frown" is more than usually needed. Seems like the Botox was used to help you with your strong frowns.
You may need some filler if the crevices are fixed. Juvederm or Restylane can work very well for this. However, these are off label uses and the rest of the filler could be used in your nasolabial folds.
You may have an unusual configuration of your corrugator and procerus muscles. The Botox may need to be spread out more and not placed in a concentrated area of your frown.
You may need very small amounts of Botox placed laterally in your brow where the muscles can "recruit" and keep up frowning activity.
Go in for a recheck and most likely it will be simple. You may be able to get the same effect with less Botox spread out more anatomically.
Botox but frown lines still visible
Your question is not an easy one to answer, as there are at least a handful of variables to consider, including the reconstitution of Botox. These include your muscle bulk, location of injections, previous Botox injections in the area, etc. Were you able to make a frown at the peak of action of the Botox?
We take a conservative approach, so as to avoid the "done/frozen" look. I perform touch-ups as needed, when our patients come in for their 2 week follow-up evaluation.
I encourage you to speak with you injector if you see a similar effect at about 2 weeks after your next round of injections.
Botox and Persistent Frown Lines After 40 Units of Botox
As they say, not enough information.
There are many variables including dilution, time since dilution, placement, and strength of your frowning muscles. It is best to discuss with your injecting physician.
Next treatment, check out how you are doing at about 2 weeks after your injections, then if you are dissatisfied you can return to your injector for a touch up. Our office does the touch up for cost or about 5 to 6 dollars per unit.
Good luck and be well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.